Alert archive / Georgia / Special Weather Statements in 2023

Special Weather Statement, NWS Atlanta, GA

June 4, 2023Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 4, 2023, 4:16 PM EDT for Fannin County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2023, 4:16 PM EDT (20:16 UTC)
Expired
Jun 4, 2023, 4:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Fannin County, GA

The radar

The Northeast Alabama radar (KHTX), 157 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS82 KFFC 042016
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Sun Jun 4 2023
 
GAZ006-042045-
Fannin GA-
416 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of northeastern Fannin
County through 445 PM EDT...

At 415 PM EDT, a strong thunderstorm was near Epworth, or near Blue
Ridge, moving southwest at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Blue Ridge, Higdon, Colwell, Mineral Bluff and Epworth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3499 8427 3490 8421 3485 8443 3486 8445
      3499 8455
TIME...MOT...LOC 2015Z 067DEG 16KT 3493 8434 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:51 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 4, 3:51 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
351 PM EDT Sun Jun 4 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Monday)
Issued at 331 PM EDT Sun Jun 4 2023

Active showers and thunderstorms firing this afternoon over north
and western Georgia will continue into tonight as lobe of mid-
level cyclonic vorticity shifts southwest from the Tennessee
Valley into Alabama. Morning showers kept instability low over
the Atlanta-area, but sufficient forcing combined with diurnal
heating to get a few strong storms firing over mostly the
northeast Georgia mountains. PoPs continue to be highest north and
west of the I-85 corridor, with gradient towards lower/no chances
south and east. Storms have the potential to organize into
clusters, with strong to severe storms capable of producing
damaging winds. A Marginal Risk of severe storms remains for north
Georgia.

Little change is expected with the overall mid- to upper-level
pattern through the Short Term with the cutoff low over New
England/Canadian Maritimes, however, models are less enthusiastic
about dry air into the region as a result. Dew points through
Monday are a degree or two higher than previous runs, generally
settling into the upper 50s and low 60s. High temperatures will be
in the mid to upper 80s Monday afternoon, and diurnal isolated to
scattered showers and thunderstorms will be possible over north
Georgia where better moisture is present.

31

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 331 PM EDT Sun Jun 4 2023

Overall weather pattern persists through the Long Term with large
closed low over the Canadian Maritimes flinging waves of moisture
into the Southeast region. Activity will largely be diurnal
through Thursday when more substantial disturbance pushes through
and clears the state by Friday. Temperatures will be seasonally
warm, with the southern CWA rising into the low 90s by Tuesday. In
the wake of the late-week system, cooler and drier conditions are
expected into the weekend.

31

&&

.AVIATION...
(18Z TAFS)
Issued at 136 PM EDT Sun Jun 4 2023

Largely VFR expected through the period, except for brief MVFR
in/near -RA. Light precip over ATL-area TAF sites should inhibit
TS development this afternoon. At some TAF sites, have shortened
TEMPO to 19-21Z, but at KATL, have removed it entirely. NE-E winds
today will shift to the SE after 08Z, and then to the SW after
16-18Z. Speeds will be 10kt or less. Precip potential for Monday
is too low to even include in a PROB30 at this time. SCT CU will
develop mid morning.

//ATL Confidence...18Z Update...
Medium confidence on lower TS potential this afternoon/evening.
High confidence on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  87  65  90 /  10  20  20  30
Atlanta         64  86  67  88 /  20  20  10  30
Blairsville     58  81  59  84 /  30  30  20  30
Cartersville    61  88  64  89 /  30  20  20  30
Columbus        64  89  66  91 /  20  10  10  30
Gainesville     61  85  66  89 /  20  30  20  30
Macon           61  89  67  92 /  10  10  10  30
Rome            62  88  65  90 /  40  20  20  30
Peachtree City  61  87  65  89 /  20  10  10  30
Vidalia         62  87  66  92 /  10  10   0  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...31
LONG TERM....31
AVIATION...31
Hazardous weather outlook, Jun 4, 1:08 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
108 PM EDT Sun Jun 4 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
108 PM EDT Sun Jun 4 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will develop by early this
afternoon, mainly across parts of north and west-central Georgia.
The primary threats with any storms will be brief gusty winds,
heavy rain, and cloud to ground lightning. An isolated severe
storm is possible, with damaging winds being the main concern.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low.

Isolated to scattered mainly afternoon and evening thunderstorms
are possible each day, through Thursday. A few better organized
storms will be capable of producing strong winds, heavy rain and
frequent cloud to ground lightning. Widespread severe weather is
not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 4, 3:31 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Jun 4 2023

GAZ005-007-042000-
Gilmer GA-Murray GA-
331 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southwestern Gilmer
and southeastern Murray Counties through 400 PM EDT...

At 331 PM EDT, a strong thunderstorm was near Tails Creek, or near
Ellijay, moving southwest at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carters, Tails Creek and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3467 8451 3455 8455 3455 8461 3456 8465
      3458 8465 3458 8468 3459 8468 3459 8470
      3460 8471 3460 8473 3461 8473 3461 8472
      3462 8472 3462 8473 3473 8461
TIME...MOT...LOC 1931Z 028DEG 10KT 3465 8460

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 4, 3:39 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT Sun Jun 4 2023

GAZ078-042015-
Harris GA-
339 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of west central Harris
County through 415 PM EDT...

At 339 PM EDT, a strong thunderstorm was near Lake Harding, or 7
miles southeast of Valley, moving southwest at 15 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Mountain Hill and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3277 8514 3277 8512 3279 8514 3281 8510
      3272 8499 3264 8510 3264 8511 3266 8509
      3269 8512 3272 8512 3274 8511 3274 8513
      3276 8514
TIME...MOT...LOC 1939Z 045DEG 13KT 3273 8510

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 4, 3:46 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Sun Jun 4 2023

GAZ006-008-042015-
Union GA-Fannin GA-
346 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of northwestern Union
and northeastern Fannin Counties through 415 PM EDT...

At 345 PM EDT, a strong thunderstorm was over Hemp, or 8 miles east
of Blue Ridge, moving west at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Morganton, Hemp, Hurst, Loving and Mineral Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3497 8414 3488 8406 3481 8421 3495 8432
TIME...MOT...LOC 1945Z 068DEG 8KT 3490 8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 4, 4:00 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Sun Jun 4 2023

GAZ006-007-042030-
Gilmer GA-Fannin GA-
400 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of central Gilmer and
eastern Fannin Counties through 430 PM EDT...

At 359 PM EDT, a strong thunderstorm was near Blue Ridge, moving west
at 10 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Blue Ridge, Morganton, Dial, Pisgah, Cherry Log, Hurst and Roy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3492 8422 3482 8414 3481 8414 3479 8412
      3469 8424 3463 8440 3486 8446
TIME...MOT...LOC 1959Z 068DEG 8KT 3482 8429

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 4, 4:02 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Sun Jun 4 2023

GAZ007-012-013-042030-
Gilmer GA-Gordon GA-Pickens GA-
402 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southwestern Gilmer,
northeastern Gordon and northwestern Pickens Counties through 430 PM
EDT...

At 402 PM EDT, a strong thunderstorm was over Talona, or 9 miles
south of Ellijay, moving west at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Talking Rock, Oakman, Talona, Hinton, Blaine and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3464 8451 3453 8443 3445 8465 3460 8474
      3460 8471 3459 8470 3459 8468 3458 8468
      3458 8465 3462 8465
TIME...MOT...LOC 2002Z 068DEG 8KT 3457 8454

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 4, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Sun Jun 4 2023

GAZ006-042045-
Fannin GA-
416 PM EDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of northeastern Fannin
County through 445 PM EDT...

At 415 PM EDT, a strong thunderstorm was near Epworth, or near Blue
Ridge, moving southwest at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Blue Ridge, Higdon, Colwell, Mineral Bluff and Epworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3499 8427 3490 8421 3485 8443 3486 8445
      3499 8455
TIME...MOT...LOC 2015Z 067DEG 16KT 3493 8434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:15 PM EDTSpecial Weather StatementFFCMurray30 min
Jun 4, 3:04 PM EDTSpecial Weather StatementFFCGilmer26 min
Jun 4, 3:08 PM EDTSpecial Weather StatementFFCUnion37 min
Jun 4, 3:13 PM EDTSpecial Weather StatementFFCFannin32 min
Jun 4, 3:19 PM EDTSpecial Weather StatementFFCHarris26 min
Jun 4, 3:31 PM EDTSpecial Weather StatementFFCGilmer29 min
Jun 4, 3:39 PM EDTSpecial Weather StatementFFCHarris36 min
Jun 4, 3:46 PM EDTSpecial Weather StatementFFCFannin29 min
Jun 4, 4:00 PM EDTSpecial Weather StatementFFCFannin30 min
Jun 4, 4:02 PM EDTSpecial Weather StatementFFCPickens28 min
Jun 4, 4:29 PM EDTSpecial Weather StatementFFCLumpkin31 min
Jun 4, 4:38 PM EDTSpecial Weather StatementFFCPickens37 min
Jun 4, 4:57 PM EDTSpecial Weather StatementFFCDawson33 min
Jun 4, 5:03 PM EDTSpecial Weather StatementFFCLumpkin27 min
Jun 4, 5:13 PM EDTSpecial Weather StatementFFCGordon32 min
Jun 4, 5:32 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Pickens28 min
Jun 4, 5:44 PM EDTSpecial Weather StatementFFCBartow31 min
Jun 4, 6:01 PM EDTSpecial Weather StatementFFCForsyth29 min
Jun 4, 6:02 PM EDTSpecial Weather StatementFFCWhitfield28 min
Jun 4, 6:14 PM EDTSpecial Weather StatementFFCGwinnett31 min
Jun 4, 6:16 PM EDTSpecial Weather StatementFFCBartow29 min
Jun 4, 6:18 PM EDTSpecial Weather StatementFFCJasper27 min
Jun 4, 6:20 PM EDTSpecial Weather StatementFFCMonroe25 min
Jun 4, 6:25 PM EDTSevere Thunderstorm WarningFFCButts, Jasper50 min
Jun 4, 6:27 PM EDTSpecial Weather StatementFFCMacon33 min
Jun 4, 6:28 PM EDTSpecial Weather StatementFFCCatoosa32 min
Jun 4, 6:31 PM EDTSpecial Weather StatementFFCTaylor29 min
Jun 4, 6:35 PM EDTSpecial Weather StatementFFCDeKalb25 min
Jun 4, 6:38 PM EDTSpecial Weather StatementFFCCobb37 min
Jun 4, 6:38 PM EDTSpecial Weather StatementFFCFloyd37 min
Jun 4, 6:47 PM EDTSpecial Weather StatementFFCLamar28 min
Jun 4, 6:48 PM EDTSpecial Weather StatementFFCCobb27 min
Jun 4, 6:53 PM EDTSpecial Weather StatementFFCCatoosa, Walker37 min
Jun 4, 6:54 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe32 min
Jun 4, 6:58 PM EDTSpecial Weather StatementFFCDeKalb32 min
Jun 4, 7:00 PM EDTSpecial Weather StatementFFCButts30 min
Jun 4, 7:02 PM EDTSpecial Weather StatementFFCChattahoochee28 min
Jun 4, 7:03 PM EDTSpecial Weather StatementFFCDeKalb, Fulton27 min
Jun 4, 7:05 PM EDTSpecial Weather StatementFFCTalbot25 min
Jun 4, 7:10 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker32 min
Jun 4, 7:11 PM EDTSpecial Weather StatementFFCCobb, Fulton, Paulding34 min
Jun 4, 7:13 PM EDTSpecial Weather StatementFFCPeach32 min
Jun 4, 7:15 PM EDTSpecial Weather StatementFFCPolk30 min
Jun 4, 7:37 PM EDTSpecial Weather StatementFFCPolk23 min
Jun 4, 7:40 PM EDTSpecial Weather StatementFFCDade, Walker35 min
Jun 4, 7:53 PM EDTSpecial Weather StatementFFCSchley37 min

Nearby

Special Weather Statements in Georgia, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.